That's where my sister went last night at 10 p.m. CDT in an ambulance. The reason: her calcium level in her blood is extremely high. Symptoms of hypercalcemia (thanks to the Mayo Clinic web site) are: vomiting, loss of appetite, nausea and depression. My sister has all of them. This could also be related to her lack of the thyroid hormone.
Neil called at 2 a.m. PDT to tell us she was settled into the cardio-vascular floor at Mercy Hospital (not the one she was in before) and receiving saline solution through an IV. Part of the treatment for this is to increase urination so the calcium is swept out of the body. They had trouble finding a vein that would accept the IV; that must have been painful for her.
Not sure why all of this happened so late. Neil had left for the evening so when Vicky found out what was happening she got him on his cell before he could get home. He turned around and got there just as they were loading her in the ambulance.
That's all I know right now. I wish I was there to comfort her. She sounded terrified when I talked with her last night. I tried to help her understand that this is a good thing because now they know why she has been so ill and depressed. Not sure she bought it.
I'll keep you posted.
I'd invite you in, but....
3 hours ago